Winter Weather, Northern Warren
- When
- February 15, 10:00 PM EST to February 16, 1:00 PM EST
- Where
- Northern Warren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 43.561, -73.846 (the zone’s center; the record gives no point)
A strengthening storm system was located over the Mid South and Tennessee Valley during the evening hours on Monday, February 15th. Well ahead of this system, a southerly flow allowed light to moderate snow to break out across the southern Adirondacks for the overnight hours between Monday, February 15th and Tuesday, February 16th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A strengthening storm system was located over the Mid South and Tennessee Valley during the evening hours on Monday, February 15th. Well ahead of this system, a southerly flow allowed light to moderate snow to break out across the southern Adirondacks for the overnight hours between Monday, February 15th and Tuesday, February 16th. With warmer air moving into the region aloft, this precipitation changed to sleet and freezing rain for the morning hours on Tuesday, February 16th and became lighter in intensity. With the storm tracking close to the region, enough warmer air moved into the area to change the precipitation entirely over to a plain rain for the afternoon hours.
By that time, about 3 to 8 inches of snow fell across much of Hamilton and northern Warren Counties. Some localized totals near 10 inches fell in the Indian Lake area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 15, 9:58 PM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
958 PM EST MON FEB 15 2016
.SYNOPSIS...
LOW PRESSURE WILL TRACK FROM NEAR THE TENNESSEE
VALLEY TO JUST EAST OF THE CENTRAL APPALACHIANS OVERNIGHT...AND THEN
WEST OF THE HUDSON VALLEY BY LATE TOMORROW AFTERNOON INTO THE EARLY
EVENING. THIS STORM WILL BRING SNOW...FOLLOWED BY A WINTRY MIX AND
THEN ALL RAIN AS WE HEAD THROUGH TUESDAY. PRECIPITATION MIGHT END AS
SOME SNOW SHOWERS TUESDAY NIGHT BEFORE HIGH PRESSURE BUILDS IN FOR
WEDNESDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
WINTER STORM WARNINGS REMAIN UP FOR HAMILTON AND NORTHERN
HERKIMER COUNTIES UNTIL 4 PM TOMORROW. WINTER WEATHER ADVISORIES
REMAIN ACROSS THE REMAINDER OF OUR FORECAST AREA.
AS 955 PM EST...SNOW SHIELD ASSOCIATED WITH WARM ADVECTION/STRONG
ISENTROPIC LIFT AHEAD OF THE WARM FRONT CONTINUES TO MAKE STEADY
PROGRESS NORTHWARD INTO THE ADIRONDACKS...LAKE GEORGE REGION...AND
S-CNTRL VT AT 0230 UTC. A TRANSITION TO SLEET AND FREEZING RAIN
HAS ALREADY STARTED OVER THE MID HUDSON VALLEY...NW CT...AND SE
CATSKILLS PER THE SFC OBS...AND THE BRIGHT BAND ON THE KENX RADAR.
THE KALY SOUNDING SHOWS THE STRONG LOW-LEVEL WARM ADVECTION WITH
THE VEERING WIND PROFILE. THE WARM NOSE QUICKLY BECOMES GREATER
THAN 3C OVER ALBANY ON THE NAM BUFKIT PROFILE BTWN 3-6 KFT AGL
BTWN MIDNIGHT AND 2 AM FOR THE PCPN TO TRANSITION FROM SLEET TO
FREEZING RAIN IN THE CAPITAL REGION IN THAT TIME FRAME. THE LOW-
LEVEL COLD AIR WILL BE ERODED FAIRLY QUICKLY OVERNIGHT WITH MOST
AREAS ABOVE FREEZING BY DAYBREAK...EXCEPT FOR THE SRN DACKS...LAKE
GEORGE REGION...AND POSSIBLY PARTS OF ERN VT. A COMPLETE RETOOLING
OF THE HOURLY WX GRIDS WAS DONE WITH THE GFS DATA AND A TOP DOWN
TOOL. SNOW/SLEET ACCUMS WILL GENERALLY BE IN THE 1-3" RANGE FROM
THE CAPITAL REGION SOUTH AND EAST WITH PERHAPS 2-4" OVER PORTIONS
OF THE BERKSHIRES...SRN TACONICS...AND NW CT. ICE ACCUMS WILL
GENERALLY BE A COATING TO A TENTH OF AN INCH WITH SOME LOCATIONS
GETTING CLOSE TO TWO TENTHS. FURTHER NORTH AND WEST OF THE CAPITAL
REGION MAY GET 2-5" OF SNOW AND SLEET IN THE VALLEYS...WITH 5 TO
10 INCHES IN THE SRN DACKS REGION WITH UP TO A QUARTER INCH OF
ICE.
OVERALL...SNOWFALL RATES WILL GENERALLY BE A HALF INCH OR LESS
PER HOUR...BUT THERE COULD BE A FEW BANDLETS WHERE SNOWFALL RATES
BRIEFLY APPROACH AN INCH PER HOUR.
THERE WILL BE SOME WIND ASSOCIATED WITH THE LOW LEVEL JET /S TO SE
WINDS OF 10 TO 20 MPH...WITH GUSTS 35 TO 45 MPH ACROSS THE HIGHER
TERRAIN. WHILE NOT A PROBLEM IN ITSELF...THE COMBINATION OF AN
INCREASINGLY WET SNOW...MIXED WITH ICE AND THE WIND COULD YIELD
ISOLATED TO PERHAPS SCATTERED POWER OUTAGES. ALSO...THE GROUND
WILL BE VERY COLD...SO WE COULD ACTUALLY SEE ADDITIONAL ICING ON
UNTREATED GROUND SURFACES EVEN THOUGH TEMPERATURES WILL BE ABOVE
FREEZING. THIS COULD BE A PROBLEM ACROSS OUR ENTIRE AREA FOR
MORNING DRIVE ON TUESDAY...BUT A CONTINUED PROBLEM ACROSS THE
ADIRONDACKS THROUGH MIDDAY.
TEMPERATURES LOOK TO CLIMB INTO THE 40S TOMORROW...AT LEAST FROM
THE HUDSON VALLEY EASTWARD. FURTHER WEST...THEY SHOULD REACH AT
LEAST 40...EVEN ACROSS THE SOUTHWESTERN ADIRONDACKS. SOME PLACES
FORM ALBANY SOUTH COULD REACH 50F OR BETTER!
THE HEAVIEST PORTION OF THE RAINFALL LOOKS TO ARRIVE LATER IN THE
DAY WHERE UP TO AN INCH OF RAIN MIGHT FALL DURING A 6-HOUR
PERIOD. THIS COULD LEAD TO SOME URBANIZED MINOR FLOODING /REALLY
MORE PONDING OF WATER/. AT THIS POINT NO FLOOD WATCHES WERE ISSUED
PER COORDINATION WITH THE SURROUNDING WEATHER OFFICES. THIS WAS
BECAUSE NO RIVER POINT IN OUR COUNTY WARNING AREA WAS FORECAST TO
REACH FLOODING THRESHOLDS. MORE ABOUT THE HYDRO ISSUES CAN BE
FOUND IN OUR HYDRO SECTION.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
TUESDAY NIGHT THE PCPN THAT IS LEFT OVER AS THE LOW PRESSURE SYSTEM
EXITS OUR REGION INTO CANADA WILL CHANGE BACK TO SNOW. NOT EXPECTING
MUCH ADDITIONAL ACCUMULATION ALTHOUGH AN INCH OR TWO IS POSSIBLE
ACROSS NORTHERN HERKIMER COUNTY. THE REMAINDER OF THE FA WILL HAVE A
GRADUAL DECREASE IN CLOUD COVER. LOWS TUESDAY NIGHT ARE EXPECTED TO
BE IN THE MID 20S TO LOWER 30S.
WEDNESDAY AND WEDNESDAY NIGHT A FAST MOVING CLIPPER TYPE SYSTEM WILL
MOVE ACROSS SOUTHERN CANADA...NORTHERN NEW YORK AND NORTHERN NEW
ENGLAND. THE MAIN IMPACT OF THIS SYSTEM WILL BE SOME LIGHT SNOW
INITIALLY ACROSS THE NORTHWEST PORTION OF THE FA AND THEN A SLIGHT
CHANCE TO CHANCE OF SNOW SHOWERS ACROSS THE ENTIRE FA ON WEDNESDAY
NIGHT. A LIGHT ACCUMULATION OF SNOW IS POSSIBLE...GENERALLY A
DUSTING TO 2 INCHES IN MOST PLACES. EXPECT HIGHS ON WEDNESDAY TO
RANGE FROM THE UPPER 20S NORTHWEST TO THE LOWER 40S SOUTHEAST. LOWS
WEDNESDAY NIGHT WILL RANGE FROM THE UPPER SINGLE DIGITS NORTHWEST
TO THE MID 20S SOUTHEAST.
ON THURSDAY A LARGE RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE FA
WITH CLEARING SKIES AND HIGHS RANGING FROM THE MID TEENS NORTHWEST
TO THE MID 30S SOUTHEAST.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE LONG TERM PERIOD WILL BE CHARACTERIZED BY MAINLY UNSETTLED
WEATHER AND TRENDING TO ABOVE NORMAL TEMPERATURES.
AT THE START OF THE LONG TERM PERIOD...THE ONLY REAL DRY PORTION OF
THE LONG TERM PERIOD WILL BE ONGOING THURSDAY NIGHT AS HIGH PRESSURE
CRESTS ACROSS THE REGION WITH MAINLY CLEAR SKIES. LOW TEMPERATURES
THURSDAY NIGHT WILL GENERALLY RANGE FROM THE SINGLE DIGITS TO MID
TEENS...ALTHOUGH SOME BELOW ZERO READINGS WILL BE POSSIBLE ACROSS
THE EXTREME WESTERN ADIRONDACKS.
THIS AREA OF HIGH PRESSURE WILL BEGIN TO QUICKLY SHIFT EAST OF THE
REGION DURING THE DAY FRIDAY AS A LOW PRESSURE SYSTEM APPROACHES
FROM THE UPPER GREAT LAKES REGION. CLOUD COVER WILL BE ON THE
INCREASE ESPECIALLY FRIDAY AFTERNOON AS A SOUTHERLY FLOW DEVELOPS
ACROSS THE REGION. ENOUGH ISENTROPIC LIFT AHEAD OF THE SYSTEM WILL
BE PRESENT NORTH AND WEST OF THE CAPITAL REGION TO PROMOTE SCATTERED
LIGHT SNOW SHOWERS FRIDAY AFTERNOON AND EVENING.
THIS LOW PRESSURE SYSTEM WILL BE ASSOCIATED WITH POTENT NORTHERN
STREAM ENERGY AS THE PARENT LOW TRACKS NORTH OF THE REGION.
HOWEVER...PLENTY OF DYNAMICS AND FORCING WILL BE IN PLACE ACROSS THE
REGION FOR A PERIOD OF LIGHT TO PERHAPS MODERATE SNOWFALL ACROSS THE
REGION FRIDAY NIGHT. CURRENT LONG RANGE GUIDANCE MAY BE SLIGHTLY
OVERDOING THE QPF AMOUNTS GIVEN THE TRACK OF THE PARENT LOW WELL
NORTH OF THE REGION...BUT TRENDS WITH THIS SYSTEM WILL CONTINUE TO
BE MONITORED.
SCATTERED SNOW SHOWERS ACROSS THE HIGHER TERRAIN TRANSITIONING TO
RAIN SHOWERS IN VALLEY AREAS LOOKS TO PERSIST THROUGH MUCH OF THE
DAY SATURDAY AS ADDITIONAL NORTHERN STREAM ENERGY ROTATES ACROSS THE
REGION WITH LINGERING CYCLONIC FLOW ALOFT. ADDITIONAL SNOWFALL
ACCUMULATION WILL BE POSSIBLE ESPECIALLY ACROSS THE SOUTHERN
ADIRONDACKS AND SOUTHERN GREENS.
LONG RANGE GUIDANCE BEGINS TO DIVERGE HEADING INTO THE SECOND HALF
OF THE WEEKEND...BUT THE GENERAL CONSENSUS IS FOR A TREND TO MORE OF
A ZONAL FLOW ALOFT WITH FAST PIECES OF NORTHERN STREAM ENERGY
SKIRTING ACROSS THE REGION HEADING INTO EARLY NEXT WEEK. SATURDAY
NIGHT THROUGH MONDAY WILL FEATURE CHANCES FOR SCATTERED SNOW SHOWERS
ACROSS THE HIGHER TERRAIN AND RAIN/SNOW SHOWERS IN VALLEY
AREAS...ESPECIALLY NORTH OF THE CAPITAL REGION. A MORE POTENT PIECE
OF SHORTWAVE ENERGY MAY IMPACT THE REGION ON MONDAY WITH A MORE
WIDESPREAD CHANCE FOR PRECIPITATION.
HIGH TEMPERATURES FRIDAY WILL BE NEAR NORMAL GENERALLY RANGING FROM
THE UPPER 20S TO MID 30S. HIGHS SATURDAY THROUGH MONDAY WILL BE 5-10
DEGREES ABOVE NORMAL GENERALLY RANGING FROM THE MID AND UPPER 30S
ACROSS THE HIGHER TERRAIN TO LOWER/MID 40S IN VALLEY AREAS. LOW
TEMPERATURES FRIDAY AND SATURDAY NIGHT WILL GENERALLY RANGE FROM THE
MID 20S TO LOWER 30S. LOWS SUNDAY NIGHT WILL BE SLIGHTLY COLDER
RANGING FROM THE LOWER 20S TO UPPER 20S.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
ARCTIC HIGH PRESSURE HAS MOVED EAST OF THE GULF OF MAINE. A WARM
FRONT REMAINS WELL SOUTH OF THE REGION NEAR THE MID ATLANTIC
STATES AHEAD OF LOW PRESSURE OVER THE SOUTHEAST. SNOW WILL
CONTINUE TO OVERSPREAD THE ERN NY AND WRN NEW ENGLAND TONIGHT
AHEAD OF THE WARM FRONT. WARMER AIR ALOFT WILL TRANSITION THE
PRECIP TO SLEET...FREEZING RAIN...AND THEN PLAIN RAIN OVERNIGHT
THROUGH TOMORROW MORNING...AS THE LOW PRESSURE SYSTEM WILL
APPROACH FROM THE PIEDMONT AREA. THE CYCLONE WILL PASS WEST OF THE
HUDSON RIVER VALLEY KEEPING PERIODS OF RAIN GOING DURING THE
AFTERNOON.
MVFR CONDITIONS IN TERMS OF BOTH CIGS/VSBYS WILL CONTINUE TO
DETERIORATE TO IFR CONDITIONS EARLY THIS EVENING FROM KPOU/KPSF
NORTHWARD TO KALB AND KGFL IN THE SNOW. THE SNOW WILL TRANSITION
TO SLEET AND FREEZING RAIN FIRST AT KPOU AT ABOUT 05Z/TUE...AND
THEN KPSF AT 06Z/TUE. A COMPLETE TRANSITION TO FREEZING RAIN IS
LIKELY AT 07-10Z...BEFORE CHANGING TO RAIN AT BOTH THESE SITES.
CIGS AND VSBYS ARE LIKELY TO STAY IN THE IFR RANGE...WITH PERHAPS
SOME LAPSES TO LIFR LEVELS DURING THIS TIME FRAME. PERIODS OF RAIN
CONTINUE DURING THE LATE MORNING INTO THE AFTERNOON WITH AT LEAST
IFR CONDITIONS.
KALB/KGFL WILL HAVE SNOW TRANSITION TO SLEET AND FREEZING RAIN
BTWN 06Z-08Z/TUE...AND THEN TO PLAIN RAIN AT KALB AT 12Z/TUE...AND
A BIT LATER AT KGFL AT 14Z/TUE. IN THE MIXED PCPN EXPECT IFR OR
EVEN LIFR CONDITIONS. PERIODS OF RAIN WILL PERSIST DURING THE
LATE MORNING INTO THE AFTERNOON WITH WIDESPREAD IFR AND EVEN
LAPSES TO LIFR LEVELS.
THE WINDS WILL BE LIGHT AND VARIABLE IN DIRECTION AT 5 KTS OR LESS
PRIOR TO 06Z/TUE...AND THEN INCREASE FROM THE S TO SE AT 4-8 KTS
PRIOR TO 10Z/TUE. THE WINDS WILL INCREASE FROM THE SOUTH AT 10-15
KTS IN THE LATE MORNING INTO THE EARLY AFTERNOON WITH SOME GUSTS
TO 20-25 KTS AT KALB/KPSF BY NOON. LOW-LEVEL WIND SHEAR WILL BE A
PROBLEM AT ALL THE TAF SITES STARTING BTWN 08Z-10Z...AND THE 2 KFT
AGL WINDS INCREASE TO 40-50 KTS. LLWS WAS INCLUDED AT ALL THE TAF
SITES BWTN 08Z-10Z...AND CONTINUED FOR THE DURATION OF THE TAF
CYCLE ENDING AT 00Z/WED...EXCEPT AT KALB IT WAS ENDED AT 17Z/TUE
WHERE BETTER MIXING AND MOMENTUM TRANSFER WILL OCCUR.
OUTLOOK...
TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. BREEZY CHANCE OF RA...SN.
WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SN.
THURSDAY: NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SN.
SATURDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF RA...SN.
&&
.HYDROLOGY...
A STORM SYSTEM DEVELOPING IN THE TENNESSEE VALLEY WILL TRACK
NORTHEAST AND END UP TO THE WEST OF THE HUDSON VALLEY.
THIS TRACK WILL MEAN WHILE SNOW INITIALLY DEVELOPS ACROSS OUR
REGION...A SOUTHERLY WIND WILL EVENTUALLY SCOUR OUT THE COLD AIR
CHANGING THE PRECIPITATION FROM SNOW...TO A WINTRY MIX AND THEN
TO RAIN. WE ARE LOOKING FOR 1-2 INCHES OF QPF WITH THIS SYSTEM.
UP TO AN INCH OF RAIN MIGHT FALL IN ABOUT A SIX HOUR WINDOW
TOMORROW AFTERNOON AS THE MAXIMUM ENERGY FROM THE STORM REACHES
OUR REGION. THIS TRANSLATE TO RAINFALL RATES UP TO 0.25 INCH PER
HOUR WHICH COULD YIELD TO PONDING OF WATER ON ROADWAYS AND OTHER
AREAS OF POOR DRAINAGE.
RIGHT NOW...NO RIVER POINT IN OUR FORECAST AREA IS FORECAST TO REACH
FLOOD STAGE...BUT SHARP WITHIN BANK RISES ARE LIKELY...WITH SOME
POINTS ON THE HOUSATONIC RIVER REACHING ACTION STAGE.
A COLD FRONT WILL ALLOW FOR TEMPERATURES TO COOL BACK TO NEAR
FREEZING LATER TUESDAY NIGHT. ANY LEFTOVER SHOWERS WILL TURN TO SNOW
WITH LITTLE OR NO ACCUMULATION EXPECTED.
THE COLDER TEMPERATURES WILL SLOW RUNOFF DOWN BY WEDNESDAY. THIS WILL
ALLOW FOR SWOLLEN RIVERS TO BEGIN SETTLING BACK TO MORE NORMAL
STAGES.
THE WARMUP MIGHT FLUSH OUT A LITTLE DEVELOPING ICE ON THE
RIVER...BUT WILL NOT LAST NEARLY LONG ENOUGH TO SCOUR ALL OF IT OUT.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 10 AM EST TUESDAY FOR CTZ001-013.
NY...WINTER WEATHER ADVISORY UNTIL 10 AM EST TUESDAY FOR NYZ047-
051>054-058>061-063>066.
WINTER WEATHER ADVISORY UNTIL 1 PM EST TUESDAY FOR NYZ038>043-
048>050-082>084.
WINTER STORM WARNING UNTIL 4 PM EST TUESDAY FOR NYZ032-033.
MA...WINTER WEATHER ADVISORY UNTIL 10 AM EST TUESDAY FOR MAZ001-025.
VT...WINTER WEATHER ADVISORY UNTIL 1 PM EST TUESDAY FOR VTZ013>015.
&&
SYNOPSIS...HWJIV/WASULA
NEAR TERM...HWJIV/WASULA
SHORT TERM...11
LONG TERM...IRL
AVIATION...HWJIV/WASULA
HYDROLOGY...HWJIVHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 404 PM EST MON FEB 15 2016 CTZ001-013-MAZ001-025-NYZ047-051>054-058>061-063>066-161200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS- 404 PM EST MON FEB 15 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS THE EASTERN CATSKILLS...GREATER CAPITAL DISTRICT...TACONICS...AND MID HUDSON VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WITH WARMER TEMPERATURES FORECAST FOR TUESDAY...THERE IS THE POTENTIAL FOR HEAVY RAIN WITH RAPID RUNOFF DUE TO FROZEN GROUND. THIS COULD LEAD TO FLOODING OF URBAN AND POOR DRAINAGE LOCATIONS...AS WELL AS LOW LYING AREAS. ALSO ISOLATED FLASH FLOODING IS POSSIBLE. SHOULD CONFIDENCE INCREASE FOR FLOODING...A FLOOD WATCH WOULD BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND MEASUREMENTS OF SNOWFALL AND ICE ACCRETION TO THE NATIONAL WEATHER SERVICE. NYZ032-033-161200- NORTHERN HERKIMER-HAMILTON- 404 PM EST MON FEB 15 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND MEASUREMENTS OF SNOWFALL AND ICE ACCRETION TO THE NATIONAL WEATHER SERVICE. NYZ038>043-048>050-082>084-VTZ013>015-161200- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 404 PM EST MON FEB 15 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...LAKE GEORGE SARATOGA REGION...SOUTHEAST ADIRONDACKS OF EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WITH WARMER TEMPERATURES FORECAST FOR TUESDAY...THERE IS THE POTENTIAL FOR HEAVY RAIN WITH RAPID RUNOFF DUE TO FROZEN GROUND. THIS COULD LEAD TO FLOODING OF URBAN AND POOR DRAINAGE LOCATIONS...AS WELL AS LOW LYING AREAS. ALSO ISOLATED FLASH FLOODING IS POSSIBLE. SHOULD CONFIDENCE INCREASE FOR FLOODING...A FLOOD WATCH WOULD BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND MEASUREMENTS OF SNOWFALL AND ICE ACCRETION TO THE NATIONAL WEATHER SERVICE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
940 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM SNOW GERMANTOWN 42.13N 73.89W
02/15/2016 M3.0 INCH COLUMBIA NY FACEBOOK
&&
EVENT NUMBER ALY1600986
IRLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
941 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM SNOW CATSKILL 42.21N 73.87W
02/15/2016 M2.0 INCH GREENE NY FACEBOOK
&&
EVENT NUMBER ALY1600987
IRLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
954 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW NORTH CANAAN 42.03N 73.29W
02/15/2016 M1.0 INCH LITCHFIELD CT DEPT OF HIGHWAYS
&&
EVENT NUMBER ALY1600988
IRLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
955 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW THOMASTON 41.67N 73.07W
02/15/2016 M1.0 INCH LITCHFIELD CT DEPT OF HIGHWAYS
&&
EVENT NUMBER ALY1600989
IRLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
956 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM SNOW WINCHESTER CENTER 41.90N 73.14W
02/15/2016 M1.3 INCH LITCHFIELD CT DEPT OF HIGHWAYS
&&
EVENT NUMBER ALY1600990
IRLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
957 PM EST MON FEB 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM SNOW LITCHFIELD 41.74N 73.19W
02/15/2016 M0.5 INCH LITCHFIELD CT DEPT OF HIGHWAYS
&&
EVENT NUMBER ALY1600991
IRLThe national radar mosaic for the moment the first event began.
2 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2016Every state in 2016This day in weather historyWarnings in New York, February 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 612453, 612454.